What medications should I not take with Amoxicillin? Are there certain medications I should avoid?
Amoxicillin is a Penicillin Antibiotic. It is used to treat or prevent bacterial infections. The most common uses include ear infections, sinus and respiratory infections, urinary infections, skin infections and others.
Amoxicillin may be taken with food or milk.
Most pain medications do not interact with amoxicillin. Ibuprofen and tramadol have no identified drug interactions with the antibiotic. Most people take pain and inflammation medication with amoxicillin without incident.
Cold Medications have also been identified as safe to use. As long as you have no restrictions on taking common over-the-counter cough and cold treatments taking them with amoxicillin will not increase the risk of side effects. Remember certain cold treatments my increase heart rate and blood pressure, speak to a healthcare provider to determine which medications would be safe for you.
Antidepressants like Lexapro have no major identified interactions or problems
Vitamins do not seem to affect amoxicillin.
Allopurinol is best avoided with Amoxicillin. It can increase the levels of the antibiotic in the body and could increase the risk of allergic reaction.
Methotrexate is affected by amoxicillin. The antibiotic can increase the methotrexate to dangerous levels. If your doctor wants to use both, you should be closely monitored for signs and symptoms of toxicity.
Mycophenolate levels could be decreased by the use of amoxicillin. Healthcare providers should monitor carefully.
Probenecid can dramatically increase the levels of amoxicillin in the body. It is generally avoided, but if used should be monitored.
Tetracycline antibiotic are best avoided as they can reduce the effects of the amoxicillin.
Typhoid Vaccine may not work as well if given at the same time as amoxicillin and it is often recommended to wait at least 3 days after finishing antibiotics to start.
Make certain your doctor and pharmacist know all the medications (prescription, over-the-counter and vitamins) you are taking be for starting any medications. Always speak to a healthcare provider if you are uncertain about using any medication or if you feel you may be having side effects.